Format

Send to:

Choose Destination
See comment in PubMed Commons below
Arch Esp Urol. 2001 Jun;54(5):438-40.

[Nephrotic syndrome and anasarca status, secondary to treatment with tiopronin in a case of cystinuria].

[Article in Spanish]

Author information

  • 1Servicio de Nefrología II, Hospital Central de Asturias, C/ Julian Claveria s/n 33006 Oviedo, Asturias, España.

Abstract

OBJECTIVE:

To describe a case of cystinuria treated with tiopronin that produced the nephrotic syndrome.

METHODS/RESULTS:

A case of nephrotic syndrome with ascites and heart failure in a patient who had received tiopronin for the treatment of cystinuria is presented. Cystinuria as a rare cause of kidney stones is analyzed. The clinical features, diagnosis and the side effects of treatment with tiopronin are discussed. The patient recovered after withdrawal of the drug.

CONCLUSIONS:

It must be emphasized that patients treated with tiopronin should be screened for proteinuria.

PMID:
11494716
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk